Illinois, 2002

Damaging Wind in Illinois, June 11, 2002

June 11, 2002 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 11, 1:00 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUN 11 2002

THERE CONTINUES TO BE SUBTLE MODEL DIFFERENCES...BUT THE OVERALL
GENERAL SOLUTIONS REMAIN THE SAME. THAT IS...A DAILY PCPN CHC WL
EXIST UP TO AND LINGERING THRU EXPECTED FROPA...THEN A SHIFT TO NWLY
FLOW ALOFT WL BRING COOLER/DRIER AIR OVER THE WEEKEND. AFTER
THAT...A RETURN TO MORE ZONAL FLOW AND REBOUNDING UPPER HEIGHTS WL
RESULT IN A LTL MORE WARMTH AND MOISTURE...THOUGH PROBABLY ONLY
SEASONALLY NORMS.

ETA SHIFTS SOMEWHAT FROM MORE CONSISTENT AND PREFERRED AVN SOLUTION
OF BRINGING FRONT THRU LATE WED NIGHT...AS ETA PREFERS A LATER
PASSAGE. IT PUTS MORE WEIGHT ON THE UPR TROF PASSAGE...AND WITH
STILL LINGERING HIGH MRH ON BOTH MODELS...IT SEEMS PRUDENT TO
CONTINUE THE CHC PCPN THRU THE DAY THU REGARDLESS OF MODEL
PREFERENCE W/UPR TROF THEN SWINGING THRU.

TEMPS BASICALLY IN LINE AND GOING FORECAST NOS WL NEED ONLY MINOR
TWEEKS HERE AND THERE. THE NEW EXTENDED GUIDANCE LIKEWISE OFFERS
VERY LTL CHANGE FROM PREVIOUS RUNS AND WL KEEP ITS OVERALL STRATEGY
IN TACT W/ONLY TWEEKS HERE AND THERE.

.PAH...NONE.
HUMPHREY

In the hours before

Special weather statement, Jun 11, 1:50 PM CST, 4 hours before
INZ082-087-088-112020-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT TUE JUN 11 2002

STRONG THUNDERSTORMS WILL CROSS PARTS OF WARRICK AND PIKE COUNTIES IN
SOUTHWEST INDIANA. AT 250 PM...A STRONG THUNDERSTORM WAS JUST WEST
OF BOONVILLE...MOVING EAST NORTHEAST. THIS STORM HAS A HISTORY OF
PRODUCING ISOLATED STRONG WIND GUSTS NEAR EVANSVILLE. THE STORM
WILL AFFECT MAINLY NORTHERN PARTS OF WARRICK COUNTY THROUGH 330 PM.
IF YOU ARE IN ITS PATH...WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE.
Special weather statement, Jun 11, 3:41 PM CST, 2 hours 9 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-120145-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT TUE JUN 11 2002

...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...

HAZARDS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
SOUTHERN ILLINOIS AND ADJACENT PARTS OF SOUTHEAST MISSOURI.

DISCUSSION...A COMPLEX OF THUNDERSTORMS OVER THE ST. LOUIS AREA LATE
THIS AFTERNOON IS FORECAST TO MOVE SOUTHEAST. THESE STORMS MAY CROSS
MUCH OF SOUTHERN ILLINOIS...AND ADJACENT PARTS OF SOUTHEAST
MISSOURI...BETWEEN 6 AND 10 PM THIS EVENING. THESE STORMS WILL BE
MOVING INTO A VERY WARM AND HUMID AIRMASS ACROSS OUR REGION...WITH
SUFFICIENT INSTABILITY TO MAINTAIN A THREAT OF ISOLATED WIND OR HAIL
DAMAGE. THE STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT AS THE
ATMOSPHERE STABILIZES OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA.

SPOTTER ACTIVATION...
ACTIVATION OF SPOTTERS MAY BE REQUESTED THIS EVENING...MAINLY OVER
SOUTHERN ILLINOIS AND PARTS OF SOUTHEAST MISSOURI.

OUTLOOK....
THUNDERSTORMS WILL BE POSSIBLE UNTIL A COLD FRONT MOVES THROUGH THE
AREA WEDNESDAY NIGHT INTO EARLY THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 11, 5:50 PM CST
Where
Wayne County, 3 mi SE of Barnhill
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
38.250, -88.333

About a dozen trees were blown down near Interstate 64.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294505.